MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-425-25
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that a ped2 pipeline stent had resistance in the distal section fo the phenon catheter and failed to open in the distal section.The pipeline was not positioned in a bend.More than 50% had been deployed when it failed to open.The pipeline was resheathed less than or equal to 2 times.The pipeline was resheathed and removed from the patient with the microcatheter.The devices were prepared according to the instructions for use (ifu).The catheter was flushed as per ifu.The patient was being treated for an unruptured, saccualr aneurysm in the right cavernous sinus segment.The max diameter was 13mm and the neck diameter was 5.1mm.The distal landing zone was 3.89mm and the proximal landing zone was 4.23mm.Vessel tortuosity was severe.The access vessel was the femoral artery with a diameter of 20mm.No patient symptoms or complications were reported.
 
Additional Manufacturer Narrative
H3: product analysis of ped2-425-25, lotno:b717718.As found condition: the phenom 27 catheter and pipeline flex shield braid were returned for analysis within a shipping box; and within a plastic biohazard pouch.The pipeline flex shield pushwire was not returned for analysis.Therefore, any contributing factors could not be assessed.The pipeline flex shield braid was stuck within phenom 27 catheter hub.Damage location details: no damages were found with the phenom 27 catheter hub.No bent or kink was found with catheter body.No damage was found with phenom 27 catheter distal marker/tip.The distal and proximal ends of pipeline flex shield were found to be fully opened and damaged.No other anomalies were observed.Testing/analysis: the phenom 27 catheter total and usable lengths were measured to be within specification.The phenom 27 catheter was cut to remove the braid from catheter hub.The phenom 27 catheter was flushed, water exited from the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issue.Conclusion: based on the analysis findings, the pipeline flex shield and phenom 27 catheter were confirmed to have resistance as the pipeline flex shield braid was stuck within catheter hub.In addition, the pipeline flex shield pushwire was not returned for analysis.Therefore, any contributing factors could not be determined.No defect was found with phenom 27 catheter.Possible causes include incompatible catheter, damaged catheter, burrs, bumps, kinks or other damage on ped or pushwire, frayed ends on braid, patient vessel tortuosity, user does not maintain continuous flush, and users pulls back on/torques wire while advancing ped in microcatheter.In addition, based on the analysis findings, the pipeline flex shield was not confirmed to have failure to open at distal as the distal and proximal ends of pipeline flex shield were found fully opened and damaged.Possible causes of failure/incomplete to open include vessel tortuosity and damage braid.It is likely that the severe vessel tortuosity may have contributed to the reported issues.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21509786
Report Number2029214-2025-00549
Device Sequence Number4591452
Product Code OUT
UDI-Device Identifier00763000284466
UDI-Public00763000284466
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-425-25
Device Catalogue NumberPED2-425-25
Device Lot NumberB717718
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2025
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale
Patient Weight80 KG